MAUDE Adverse Event Report: TERUMO CORPORATION, ASHITAKA TERUMO NAVICROSS SUPPORT CATHETER; CATHETER, PERCUTANEOUS

TERUMO CORPORATION, ASHITAKA TERUMO NAVICROSS SUPPORT CATHETER; CATHETER, PERCUTANEOUS
Model Number N/A
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 06/01/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Implanted date: device was not implanted.Explanted date: device was not explanted.The actual device has not been returned for evaluation.The investigation is currently ongoing.A follow up report will be submitted once the investigation is complete.A review of the device history record and the shipping inspection record of the invovled product code/lot# combination was conducted with no findings.Please see mdr 2243441-2021-00027 for the importer report.(b)(4).
 
Event or Problem Description
The user facility reported that during an attempt to stent a renal artery after an endograft migrated up and covered the artery.The navicross tip broke off in the renal artery.It was stented over, and the procedure completed.There was no patient injury, medical/surgical intervention required.The patient's condition was stable.Additional information was received on 15jun2021.Just the tip apparently broke off because they could only see one marker.A glidewire was used.Renal artery did not have calcification.It was difficult to get past the aaa graft.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to provide the device return date in section d9, update section h3, and to provide the completed investigation results.The actual sample was received for evaluation.Visual inspection revealed that the distal radiopaque marker band that was supposed to be located at approximately 41 mm from the distal end was missing.No breakage or similar anomaly was observed in the appearance.Magnifying inspection of the actual sample found a dent (a trace of the distal radiopaque marker band) at approximately 41 mm from the distal end and the proximal marker band at approximately 110 mm from the distal end had been crimped with no gap.The outer diameters of the trace of the distal radiopaque marker band and its vicinity were measured and compared with those of a current product sample, and the results showed that they were equivalent.Electron microscopic inspection of the actual sample found multiple abrasions in the area distal to the trace of the distal radiopaque marker at approximately 41 mm from the distal end.The dimensions (outer diameter, inner diameter, and effective length) of the actual sample were measured and confirmed to meet the control criteria.No abnormality was found.Ifu states: careful when inserting/withdrawing the product through an opening of the stent struts to avoid damage to the product.A scratch by the stent struts may result in separation or breakage of the product.Based on the provided information and investigation results, there is no definitive evidence that this event was related to a device defect or malfunction.It was presumed that the distal radiopaque marker band had been crimped normally.Based on the description of the event indicating that the position of renal artery changed, it was likely that the distal radiopaque marker band may have come into excessive contact with the stent graft that had already been implanted and may have been caught in it.Subsequently, when the actual sample in that caught state was pulled, the distal radiopaque marker band may have been dislodged.The exact cause of the reported event cannot be definitively determined based on the available information.

Brand Name
TERUMO NAVICROSS SUPPORT CATHETER
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
TERUMO CORPORATION, ASHITAKA
150 maimaigi-cho
fujinomiya city, 418
JA  418
MDR Report Key12066504
Report Number9681834-2021-00118
Device Sequence Number4187662
Product Code DQY
UDI-Device Identifier04987350709189
UDI-Public04987350709189
Combination Product (Y/N)N
Initial Reporter StateNE
Initial Reporter CountryUS
PMA/510(K) Number
K110540
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 06/25/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2023
Device Model NumberN/A
Device Catalogue NumberNC35901
Device Lot Number200907
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/05/2021
Initial Date Received by Manufacturer 06/11/2021
Supplement Date Received by Manufacturer07/05/2021
Initial Report FDA Received Date06/25/2021
Supplement Report FDA Received Date07/20/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age59 YR
Patient Weight83